Alert archive / Georgia / River Flood Warnings in 2022

River Flood Warning 82, NWS Atlanta, GA

April 6, 2022Troup County, Georgia

NWS Atlanta, GA issued this river flood warning at Apr 6, 2022, 8:51 AM EDT for Troup County, Georgia. It was in force for 11 hr.

The area

The outline as issued.

The facts

Issued
Apr 6, 2022, 8:51 AM EDT (12:51 UTC)
Expired
Apr 6, 2022, 7:53 PM EDT
In force
11 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Troup County, GA

The radar

The Atlanta radar (KFFC), 38 km from the middle of the area, began a volume at 12:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Yellow Jacket Creek at Hammett Road below Hogansville (YJCG1). The gauge peaked at 8.20 ft at Apr 6, 2022, 1:00 PM EDT.

actionminormoderate5101504/0604/07
Action stage
6 ft
Minor stage
8 ft
Moderate stage
15 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02338840, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

033 
WGUS42 KFFC 061251
FLWFFC

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
851 AM EDT Wed Apr 6 2022

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...

  YellowJacket Creek near Hogansville affecting Troup County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&


GAC285-070100-
/O.NEW.KFFC.FL.W.0082.220406T1251Z-000000T0000Z/
/YJCG1.1.ER.220406T1250Z.220406T1250Z.000000T0000Z.UU/
851 AM EDT Wed Apr 6 2022

...FLOOD WARNING IN EFFECT FROM THIS MORNING UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...YellowJacket Creek near Hogansville.

* WHEN...From this morning until further notice.

* IMPACTS...At 8 feet, Minor flooding begins of the marshy wetlands 
  and woods along the creek upstream and downstream from the stream 
  gage on the Hammett Road bridge.

* ADDITIONAL DETAILS...
  - At 8:50 AM EDT Wednesday the stage was 7.9 feet and rising.
  - Forecast...No forecast is available for this location.
  - Flood stage is 8 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3323 8486 3318 8483 3311 8499 3316 8502


$$
2 follow-up statements
515 
WGUS82 KFFC 061536
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
1136 AM EDT Wed Apr 6 2022

...The Flood Warning continues for the following rivers in Georgia...

  YellowJacket Creek near Hogansville affecting Troup County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&


GAC285-070345-
/O.CON.KFFC.FL.W.0082.000000T0000Z-000000T0000Z/
/YJCG1.N.ER.220406T1250Z.220406T1430Z.000000T0000Z.UU/
1136 AM EDT Wed Apr 6 2022

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...YellowJacket Creek near Hogansville.

* WHEN...Until further notice.

* IMPACTS...At 8 feet, Minor flooding begins of the marshy wetlands 
  and woods along the creek upstream and downstream from the stream 
  gage on the Hammett Road bridge.

* ADDITIONAL DETAILS...
  - At 10:30 AM EDT Wednesday the stage was 8.2 feet and rising.
  - Forecast...No forecast is available for this location.
  - Flood stage is 8 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3323 8486 3318 8483 3311 8499 3316 8502


$$
303 
WGUS82 KFFC 062353
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
753 PM EDT Wed Apr 6 2022

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  YellowJacket Creek near Hogansville affecting Troup County.

GAC285-070100-
/O.CAN.KFFC.FL.W.0082.000000T0000Z-220406T2353Z/
/YJCG1.N.ER.220406T1250Z.220406T1700Z.220406T2037Z.UU/
753 PM EDT Wed Apr 6 2022

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the YellowJacket Creek near Hogansville.

* ADDITIONAL DETAILS...
  - At 7:30 PM EDT Wednesday the stage was 7.7 feet.
  - Forecast...No forecast is available for this location.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3323 8486 3318 8483 3311 8499 3316 8502


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Apr 6, 7:45 AM EDT, 1 hour 6 minutes earlier.

Area forecast discussion, Apr 6, 7:45 AM EDT, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
745 AM EDT Wed Apr 6 2022

...Updated for 12Z Aviation Discussion...

.PREV DISCUSSION... /Issued 504 AM EDT Wed Apr 6 2022/

SHORT TERM /Today through Thursday/...

One Enhanced Risk Severe Weather Outlook down, one more to go!

Despite a strong quasi-linear convective system sweeping through the
forecast area today, with widespread reports of wind damage and over
a dozen noted tornadic debris signatures, the area remains in a
general warm sector regime with abundant low-level warmth and
moisture. In the mid-layers (500-700 hPA), very dry air was left
behind following the storm system, which is helping to keep
scattered light sprinkles/showers from growing more upscale,
however, by noon broad southwesterly flow will increase moisture in
these levels as well and boosting PWATs from near an inch in this
morning's special 06Z sounding to back over an inch and a half by
the afternoon for Central Georgia, setting the stage for another
potential round of severe weather.

Central Georgia, this afternoon into the early evening...

Abundant moisture return by the afternoon in the low- to mid-levels,
is going to be timed with a northward moving coastal, baroclinic
boundary and a very weak mid-level shortwave trough. This setup will
result in a rather abnormal setup for severe weather for this
region, but one that has worrisome combination of severe parameters:

* A weak shortwave will provide lower-level lift across the region,
  which will act as a trigger mechanism for convective development
  and will cool the mid-levels between 500-700 hPa, creating lapse
  rates near 7 C/km.
* With zonal-flow in place in the mid-levels with the rapid invasion
  of the shortwave later in the afternoon, offsetting effects of
  advection warmer mid-level air won't be as present as they
  otherwise would in a more classic Southeastern SVR setup.
* Cooling in the mid-levels, combined with warm and very moist air
  advecting in off the Gulf will create surface-based CAPE values
  between 2000-3000 J/kg this afternoon.
* In general, wind profiles aloft are rather weak (0-6 km shear
  values are below 30 kts) due to the weak nature of the shortwave
  likely resulting in shorter-lived, popcorn-like cells that
  collapse on themselves after approx an hour with very little wind
  shear between 2-6 km.
* However, in the lowest 2 km, wind shear is decent with quarter-
  circle hodographs providing good streamwise vorticity into
  developing right-moving storms and increasing the potential for
  rotating thunderstorms and spin-up circulations.

The result of all this in an environment in Central Georgia this
afternoon with no strong organizing trigger mechanism typical for a
more organized severe thunderstorm development, although mesoscale
boundaries or bands may change this. However, the parameters are
good for shorter-lived (1-2 hours) storms capable of large hail and
rapidly developing short-lived tornadic circulations. This threat
followed by cooler, drier air in the mid-levels allowing evaporative
cooling which combined with water loading will present
downburst/microburst potential as storm updrafts collapse.
Additionally, with 1-3 inches of rain previously fallen, a flooding
threat will be present anywhere heavier rain persists for prolonged
periods of time.

North Georgia, this evening into the overnight hours...

In north Georgia, a strong cold front from a more organized
synoptic system is expected to surge into for northwest Georgia just
before sunset. This will provide a stout triggering mechanism for
storm development, with stronger winds aloft more supportive of
longer-lived supercell development. The dynamics for north Georgia
during this time is everything that's missing for Central Georgia
during the afternoon. However, despite the better dynamics the
thermodynamics are more lacking.

* The moisture return for north Georgia will be less abundant
  resulting in PWATs just above an inch for the area, likely
  resulting in convective storms struggling to become more robust.
* Storms in the south earlier in the day may rob some surface-based
  instability in the region. With that said, forecast values of
  surface-based CAPE are still expected to be above 2000 J/kg, but
  begin falling after 6 PM.
* The timing of the cold front may keep storms elevated after 8 PM,
  limiting severe potential.
* With these factors in mind, low-level wind profiles are much more
  favorable to tornadic supercells if they can overcome the drier
  air aloft. Hodographs show sickle-cell structures through 4-6 km,
  with decent, but not perfect, storm-relative streamwise vorticity.
* Dry air in the mid levels, could cause strong evaporative
  cooling fueled downbursts in any robust storms that do form.
  These winds combined with the storm motion could create several
  instances of damaging wind gusts.

All in all, please stay aware of any watches or warnings issued for
your area through the day and into tonight. Please have a plan of
action ready in case it is needed.

Following the cold front tonight, more tranquil weather is in store
with clearing skies, breezy NW winds, and highs generally in the 60s
by Thursday.

Thiem

LONG TERM /Thursday Night through Tuesday/...

The impressive, expansive upper trough that fueled our final round
of active weather continues to dig further down across the
southeast, with a tight pressure gradient on its outer edge (~20-22
mb difference across GA). As such, gusty gradient winds will be
possible through Saturday afternoon when the trough begins to lift
across the mid-Atlantic states. Several shortwave disturbances
rounding the inner edge of the trough will lead to increased cloud
cover and brief bursts of rain across north GA on Friday into
Saturday. A surface high from over the Gulf and stout upper ridging
break the active pattern as they settle in across the southeast on
Sunday to round off the weekend and take us through the beginning of
the work week.

Temperatures will be quite cool for April standards following the
cold frontal passage on Thursday night. Have added the potential for
areas of frost on Sunday morning, when minimum temperatures are
coolest and winds begin to calm. Highs will stall out in the mid-50s
to 60s, 12-15 degrees below average; lows through the weekend will
be in the 30s, about 5-10 degrees below average. As the surface high
begins to drift across the southeast Sunday, winds shift to be
primarily from the southeast, and temperatures recover to seasonable
highs in the 70s-80s and lows in the 40s.

96

&&

.AVIATION...
12Z Update...
Large shield of LIFR CIGs has settled in over the fcst area, with
mostly LIFR VSBYs and ISO SHRA in central GA. Clearing to IFR
expected by 14-16Z, then clearing to MVFR at CSG/MCN at ~17Z, and
ATL/AHN sites at ~20Z. Widespread SHRA is expected over the next
24 hours but primary concentration of SHRA/TSRA will be from
18Z-02Z for CSG/MCN and 02Z-08Z at ATL/AHN sites with a frontal
system. Southeast winds between 5-12kts with ocnl gusts to
20-25kts through 06Z, with winds shifting out of northwest
thereafter. Improvements to VFR expected by 09-12Z after the
frontal passage Thursday morning.

//ATL Confidence...
12Z Update...
Medium on all elements.

Thiem

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          77  54  68  43 /  70  70  10   0
Atlanta         77  52  66  43 /  70  80  10   0
Blairsville     75  44  62  37 /  60  80   5   5
Cartersville    79  47  66  40 /  60  80   5   0
Columbus        81  54  70  44 /  80  60  10   0
Gainesville     76  52  65  43 /  60  80   5   0
Macon           81  56  73  43 /  80  80  20   0
Rome            80  49  67  40 /  70  80   0   0
Peachtree City  77  50  68  42 /  80  80  10   0
Vidalia         82  62  72  48 /  80  80  30   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Thursday morning for the following zones:
Baldwin...Bibb...Bleckley...Chattahoochee...Crawford...Crisp...
Dodge...Dooly...Emanuel...Glascock...Greene...Hancock...Harris...
Houston...Jasper...Jefferson...Johnson...Jones...Lamar...
Laurens...Macon...Marion...Monroe...Montgomery...Morgan...
Muscogee...Oglethorpe...Peach...Pulaski...Putnam...Schley...
Stewart...Sumter...Talbot...Taliaferro...Taylor...Telfair...
Toombs...Treutlen...Twiggs...Upson...Warren...Washington...
Webster...Wheeler...Wilcox...Wilkes...Wilkinson.

&&

SHORT TERM...Thiem
LONG TERM....96
AVIATION...Thiem
Hazardous weather outlook, Apr 6, 5:01 AM EDT, 3 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
501 AM EDT Wed Apr 6 2022

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-070915-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
501 AM EDT Wed Apr 6 2022

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Several rounds of showers and thunderstorms will move across the
area this afternoon and overnight. Some storms may become strong
to severe and capable of producing damaging wind gusts and large
hail. A tornado or two are possible. Localized flooding and flash
flooding is possible, especially in areas that received heavy
rainfall on Tuesday.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters should be prepared for activation, especially this
afternoon across central Georgia. Please relay any information
about observed severe weather to the NWS while following all
local, state, and CDC guidelines.

In the hours before

Local storm report, Apr 6, 8:18 AM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
818 AM EDT WED APR 06 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0156 PM     TSTM WND DMG     1 SSE FAIRBURN          33.56N  84.57W
04/05/2022                   FULTON             GA   EMERGENCY MNGR

            DOWN TREE ACROSS SR 92 AT VALLEYBROOK DRIVE

&&

EVENT NUMBER FFC2200325

KAL
Local storm report, Apr 6, 8:26 AM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
826 AM EDT WED APR 06 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0214 PM     TSTM WND DMG     3 WNW ATWATER           32.99N  84.42W
04/05/2022                   PIKE               GA   EMERGENCY MNGR

            MINOR STRUCTURAL DAMAGE TO OUT BUILDING ON SMYRNA ROAD

&&

EVENT NUMBER FFC2200326

KAL
Local storm report, Apr 6, 8:44 AM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
844 AM EDT WED APR 06 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0253 PM     TSTM WND DMG     1 E FICKLING MILL       32.66N  84.16W
04/05/2022                   TAYLOR             GA   EMERGENCY MNGR

            STRUCTURAL DAMAGE, DOWNED TREES, AND DOWNED POWERLINES
            ALONG SR 137 BETWEEN SR 208 NORTH TO CROWELL ROAD.

&&

EVENT NUMBER FFC2200327

KAL

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 9:16 PM EDTRiver Flood WarningFFCJones15 hr
Apr 5, 9:33 PM EDTRiver Flood WarningFFCJohnson, Washington, Wilkinson6 days
Apr 5, 10:25 PM EDTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs4 days
Apr 5, 11:36 PM EDTRiver Flood WarningFFCBartow4 hr
Apr 6, 2:42 AM EDTRiver Flood WarningFFCGwinnett6 hr
Apr 6, 3:44 AM EDTRiver Flood WarningFFCCoweta, Fayette, Spalding8 hr
Apr 6, 5:21 AM EDTRiver Flood WarningFFCTaliaferro, Wilkes71 hr
Apr 6, 11:40 AM EDTRiver Flood WarningFFCJohnson, Laurens, Washington, Wilkinson7 days
Apr 6, 1:06 PM EDTSpecial Weather StatementFFCChattahoochee, Marion, Muscogee, Taylor39 min
Apr 6, 1:51 PM EDTSpecial Weather StatementFFCSchley, Sumter, Webster39 min
Apr 6, 2:31 PM EDTSpecial Weather StatementFFCCrawford, Peach29 min
Apr 6, 2:47 PM EDTSpecial Weather StatementFFCCarroll28 min
Apr 6, 2:51 PM EDTSpecial Weather StatementFFCSumter24 min
Apr 6, 3:01 PM EDTSpecial Weather StatementFFCPeach, Twiggs44 min
Apr 6, 3:01 PM EDTSevere Thunderstorm WarningFFCMarion, Schley, Sumter, Webster29 min
Apr 6, 3:06 PM EDTSpecial Weather StatementFFCDooly, Macon, Schley24 min
Apr 6, 3:13 PM EDTSpecial Weather StatementFFCCarroll, Douglas47 min
Apr 6, 3:17 PM EDTSevere Thunderstorm WarningFFCCrisp, Dooly, Sumter28 min
Apr 6, 3:20 PM EDTSpecial Weather StatementFFCWilkinson40 min
Apr 6, 3:27 PM EDTTornado WarningFFCCrisp, Sumter33 min
Apr 6, 3:30 PM EDTSevere Thunderstorm Warning Considerable damage threatFFCJohnson, Washington, Wilkinson45 min
Apr 6, 3:33 PM EDTSevere Thunderstorm WarningFFCBibb, Houston, Peach, Twiggs42 min
Apr 6, 3:55 PM EDTRiver Flood WarningFFCWashington, Wilkinson3 days
Apr 6, 3:58 PM EDTSevere Thunderstorm WarningFFCSumter47 min
Apr 6, 3:59 PM EDTSevere Thunderstorm Warning Considerable damage threatFFCCrisp, Dooly, Sumter, Wilcox46 min
Apr 6, 4:02 PM EDTTornado Warning Tornado observedFFCCrisp, Dooly, Wilcox29 min
Apr 6, 4:08 PM EDTSevere Thunderstorm WarningFFCBibb, Crawford, Monroe52 min
Apr 6, 4:16 PM EDTSevere Thunderstorm Warning Considerable damage threatFFCHouston, Twiggs, Wilkinson44 min
Apr 6, 4:17 PM EDTSevere Thunderstorm WarningFFCWashington43 min
Apr 6, 4:50 PM EDTSevere Thunderstorm WarningFFCHancock40 min
Apr 6, 4:52 PM EDTSevere Thunderstorm Warning Considerable damage threatFFCJasper, Jones, Putnam38 min
Apr 6, 5:51 PM EDTSpecial Weather StatementFFCTalbot24 min
Apr 6, 5:52 PM EDTSevere Thunderstorm WarningFFCDade23 min
Apr 6, 5:56 PM EDTSpecial Weather StatementFFCChattooga34 min
Apr 6, 6:15 PM EDTSpecial Weather StatementFFCDade30 min
Apr 6, 6:16 PM EDTFlash Flood WarningFFCBibb, Butts, Crawford, Houston, Lamar, Monroe and 4 more5 hr
Apr 6, 6:23 PM EDTSpecial Weather StatementFFCChattahoochee, Marion, Taylor52 min
Apr 6, 6:28 PM EDTFlash Flood WarningFFCHarris, Muscogee5 hr
Apr 6, 6:31 PM EDTSpecial Weather StatementFFCDade29 min
Apr 6, 6:41 PM EDTSpecial Weather StatementFFCCatoosa34 min
Apr 6, 6:51 PM EDTSpecial Weather StatementFFCWalker24 min
Apr 6, 6:53 PM EDTSpecial Weather StatementFFCMacon, Peach52 min
Apr 6, 6:57 PM EDTSevere Thunderstorm WarningFFCBibb, Houston, Peach, Twiggs28 min
Apr 6, 7:13 PM EDTSevere Thunderstorm WarningFFCHouston, Macon, Peach32 min
Apr 6, 7:17 PM EDTSpecial Weather StatementFFCChattooga, Walker, Whitfield28 min
Apr 6, 7:32 PM EDTSpecial Weather StatementFFCBleckley, Dodge, Laurens, Pulaski, Twiggs43 min
Apr 6, 7:44 PM EDTSpecial Weather StatementFFCMurray, Whitfield31 min
Apr 6, 7:46 PM EDTSpecial Weather StatementFFCFloyd29 min
Apr 6, 7:55 PM EDTTornado WarningFFCJohnson, Laurens, Treutlen35 min

Nearby

River Flood Warnings in Georgia, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.